MAUDE Adverse Event Report: ABIOMED, INC IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Blood Loss (2597)
Date of Event 08/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On march 13, 2018 a cardiol res and elmer press inc¿ journal article was found.The date of the event was not reported and abiomed was unable to find a corresponding event that had been reported for any customer.Abiomed has used the manuscript submission date of august 19, 2017 as the date of the event.No device was returned for evaluation, and abiomed was unable to obtain any additional information regarding this event.(b)(4).
 
Event or Problem Description
On (b)(6) 2018 a cardiol res and elmer press inc.¿ journal article was found.The date of the event was not reported and abiomed was unable to find a corresponding event that had been reported for any customer.Abiomed has used the manuscript submission date of (b)(6) 2017 as the date of the event.A (b)(6) year-old male with known coronary artery disease and stable angina was admitted to our facility with a prolonged chest pain episode at rest, associated with dyspnea.An impella cp was successfully placed.Following pci, the patient suffered acute profound hypotension necessitating intravenous fluids and vasopressor support with epinephrine.The impella device was removed and selective left common iliac angiogram from the right femoral access revealed a vascular injury site with an indication of a retroperitoneal hematoma.An 8.0 × 59 mm icast covered stent was deployed to the left external iliac artery with successful sealing of the perforation.The impella device site was closed with two perclose devices.Computed tomography (ct) of the abdomen revealed large retroperitoneal bleeding along the plane of left external iliac artery.The patient required 4 units of packed red blood cell transfusion.The patient was discharged from the hospital 10 days later.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC
22 cherry hill drive
danvers MA 01923
MDR Report Key7402781
Report Number1220648-2018-00034
Device Sequence Number679423
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR